ISSN 1301 - 0883 / E-ISSN 1339 - 3886
 
 







 
 
Search





The impact of high gain conventional hearing aid on OAEs in a case of auditory neuropathy/ dys-synchrony [Eastern J Med]
Eastern J Med. 2010; 15(1): 26-30

The impact of high gain conventional hearing aid on OAEs in a case of auditory neuropathy/ dys-synchrony

Piyali Kundu1, Nachiketa Rout2
1
2

Aim of the study is to focus on the impact of high gain hearing aid on outer hair cellsí functioning as reflected by otoacoustic emission (OAE) changes. A child diagnosed as bilateral moderate -moderately severe sensori neural hearing loss with primary auditory neuropathy / dys-synchrony (AN/ AD) was referred to AYJNIHH (ERC) after being fitted with high gain hearing aid. She had used the hearing aid for less than a year. Audiological evaluation at AYJNIHH (ERC) was indicative of moderate to moderately severe hearing loss with absence of distortion product otoacoustic emissions (DPOAE). She was recommended to discontinue the use of the hearing aid for a couple of weeks. Auditory brainstem response (ABR) and OAE was administered after 14 days. No identifiable peak V was obtained in both the ears however the case had emissions on DPOAE. She was fitted a mild class hearing aid and included for speech language therapy. Conservative trials with amplification devices, diligent monitoring of amplification output levels and OAEs along with possibilities of a cochlear implant was to be explored during therapy. The primary reason behind deterioration in DPOAE may be temporary physiological changes resulting in temporary threshold shift. Therefore, high quality, low gain, wide dynamic range compression hearing aids may be the probable cause of return back of OAEs following two weeks without amplification. Amplification may contribute to loss of OAEs and the risk from use of amplification must be weighed against the benefits of amplification provided to the client.

Keywords: Otoacoustic emissions, auditory neuropathy, outer hair cellsí, ABR, temporary threshold shift.


Piyali Kundu, Nachiketa Rout. The impact of high gain conventional hearing aid on OAEs in a case of auditory neuropathy/ dys-synchrony. Eastern J Med. 2010; 15(1): 26-30


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share


Similar articles
PubMed
Google Scholar




 
Copyright © 2019 Eastern Journal of Medicine. All Rights Reserved.
Home        |        Contact
LookUs & OnlineMakale